MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.44P
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that during a vitrectomy procedure, after the membrane was cut, the ophthalmic forceps remained locked in the closed position, making the instrument impossible to use.As a result, it became difficult to peel the epiretinal membrane.The procedure was completed on the same day using an alternative device.The patient impact has not been provided.This complaint is related to the first device used.
 
Additional Manufacturer Narrative
The returned instruments were received at the investigation site in their blisters covered with the tyvek foil, showing the lot information.Both forceps were provided in an open state.One forceps shows macroscopic signs of damage, namely bent forceps arms.There are signs of surgery residues.Both returned forceps were visually inspected with the aid of a photomicroscope using various magnifications and were functionally tested.It was found that the forceps could not be actuated and remained in a closed state.The fact that the forceps stick in a closed state indicates that the bonding between tube and sleeve is broken.As the blisters were opened by the customer, the products were handled.Therefore, the point in time when the malfunction occurred can no longer be determined, nor can the strain put on the devices be reconstructed.The customer¿s complaint is confirmed, but a root cause for the connection failure cannot be determined conclusively.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Non-conformance report provided by originator.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.It cannot be determined how or where the damage to the instruments occurred.Therefore, the root cause for the customer's reported event could not be determined.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24922568
Report Number3003398873-2026-00077
Device Sequence Number9153787
Product Code HNR
UDI-Device Identifier07612717070622
UDI-Public(01)07612717070622(17)281031(11)251110(10)17T6V2
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.44P
Device Lot Number17T6V2
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexUnknown